Alert archive / California / Wind Advisories in 2015

Wind Advisory 17, NWS Los Angeles, CA

April 6, 2015

NWS Los Angeles, CA issued this wind advisory at Apr 6, 2015, 8:42 PM PDT. It took effect at Apr 7, 2015, 6:00 AM PDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2015, 8:42 PM PDT (03:42 UTC)
In effect from
Apr 7, 2015, 6:00 AM PDT
Expired
Apr 7, 2015, 8:09 PM PDT
In force
14 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

348 
WWUS76 KLOX 070342
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
842 PM PDT MON APR 6 2015

...GUSTY SOUTHWEST WINDS ON TUESDAY ACROSS THE MOUNTAINS AND
ANTELOPE VALLEY...

.A PACIFIC STORM WILL MOVE INTO SOUTHWEST CALIFORNIA ON TUESDAY.
IN ADVANCE OF THE FRONT...GUSTY SOUTHWEST WINDS WILL IMPACT THE
MOUNTAINS AND ANTELOPE VALLEY...WHERE GUSTS BETWEEN 40 AND 50 MPH
WILL BE COMMON. THE STRONGEST WINDS WILL LIKELY OCCUR ACROSS THE
MOUNTAINS OF LOS ANGELES COUNTY AND THE ADJACENT FOOTHILLS OF THE
ANTELOPE VALLEY...WHERE ISOLATED GUSTS OVER 50 MPH ARE EXPECTED.

CAZ051-052-071100-
/O.NEW.KLOX.WI.Y.0017.150407T1300Z-150407T2200Z/
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...BLACK MOUNTAIN...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
842 PM PDT MON APR 6 2015

...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 3 PM PDT TUESDAY.

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* TIMING...THE STRONGEST WINDS ARE EXPECTED MID MORNING TUESDAY
  THROUGH THE EARLY AFTERNOON HOURS.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ053-054-059-071100-
/O.NEW.KLOX.WI.Y.0017.150407T1900Z-150408T0400Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE
842 PM PDT MON APR 6 2015

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM PDT TUESDAY.

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH...EXCEPT ISOLATED GUSTS OVER 50 MPH IN THE LOS ANGELES
  COUNTY MOUNTAINS AND FOOTHILLS OF THE ANTELOPE VALLEY. 

* TIMING...THE STRONGEST WINDS ARE EXPECTED TUESDAY AFTERNOON.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

GOMBERG
4 follow-up statements
391 
WWUS76 KLOX 071059
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
359 AM PDT TUE APR 7 2015

...GUSTY SOUTHWEST WINDS TODAY ACROSS THE MOUNTAINS AND
ANTELOPE VALLEY...

.A PACIFIC STORM WILL MOVE INTO SOUTHWEST CALIFORNIA TODAY.
IN ADVANCE OF THE FRONT...GUSTY SOUTHWEST WINDS WILL IMPACT THE
MOUNTAINS AND ANTELOPE VALLEY...WHERE GUSTS BETWEEN 40 AND 50 MPH
WILL BE COMMON. THE STRONGEST WINDS WILL LIKELY OCCUR ACROSS THE
MOUNTAINS OF LOS ANGELES COUNTY AND THE ADJACENT FOOTHILLS OF THE
ANTELOPE VALLEY...WHERE ISOLATED GUSTS OVER 50 MPH ARE EXPECTED.

CAZ051-052-071900-
/O.CON.KLOX.WI.Y.0017.150407T1300Z-150407T2200Z/
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...BLACK MOUNTAIN...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
359 AM PDT TUE APR 7 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* TIMING...THE STRONGEST WINDS ARE EXPECTED MID MORNING TODAY 
  THROUGH THE EARLY AFTERNOON HOURS.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ053-054-059-071900-
/O.CON.KLOX.WI.Y.0017.150407T1900Z-150408T0400Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE
359 AM PDT TUE APR 7 2015

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING...

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH... 
  EXCEPT ISOLATED GUSTS OVER 50 MPH IN THE LOS ANGELES COUNTY 
  MOUNTAINS AND FOOTHILLS OF THE ANTELOPE VALLEY.

* TIMING...THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON THROUGH
  EARLY EVENING HOURS.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

GOMBERG/KAPLAN
543 
WWUS76 KLOX 071834
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1134 AM PDT TUE APR 7 2015

...GUSTY SOUTHWEST WINDS TODAY ACROSS THE MOUNTAINS AND ANTELOPE
VALLEY...

.A PACIFIC STORM WILL MOVE INTO SOUTHWEST CALIFORNIA TODAY. IN
ADVANCE OF THE FRONT...GUSTY SOUTHWEST WINDS WILL IMPACT THE
MOUNTAINS AND ANTELOPE VALLEY...WHERE GUSTS BETWEEN 40 AND 50 MPH
WILL BE COMMON. THE STRONGEST WINDS WILL LIKELY OCCUR ACROSS THE
MOUNTAINS OF LOS ANGELES COUNTY AND THE ADJACENT FOOTHILLS OF THE
ANTELOPE VALLEY...WHERE ISOLATED GUSTS OVER 50 MPH ARE EXPECTED.

CAZ051-052-072200-
/O.CON.KLOX.WI.Y.0017.000000T0000Z-150407T2200Z/
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...BLACK MOUNTAIN...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
1134 AM PDT TUE APR 7 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* TIMING...THE STRONGEST WINDS ARE EXPECTED MID MORNING TODAY 
  THROUGH THE EARLY AFTERNOON HOURS.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ053-054-059-080400-
/O.CON.KLOX.WI.Y.0017.150407T1900Z-150408T0400Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE
1134 AM PDT TUE APR 7 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH... 
  EXCEPT ISOLATED GUSTS OVER 50 MPH IN THE LOS ANGELES COUNTY 
  MOUNTAINS AND FOOTHILLS OF THE ANTELOPE VALLEY.

* TIMING...THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON 
  THROUGH EARLY EVENING HOURS.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$
058 
WWUS76 KLOX 072138
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
238 PM PDT TUE APR 7 2015

CAZ051-052-072245-
/O.EXP.KLOX.WI.Y.0017.000000T0000Z-150407T2200Z/
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...BLACK MOUNTAIN...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
238 PM PDT TUE APR 7 2015

...WIND ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON...

GUSTY SOUTHWEST TO WEST WINDS WILL CONTINUE INTO THIS
EVENING...BUT WILL REMAIN BELOW ADVISORY STRENGTH.

$$

CAZ053-054-059-080400-
/O.CON.KLOX.WI.Y.0017.000000T0000Z-150408T0400Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE
238 PM PDT TUE APR 7 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL
  CONTINUE THROUGH EARLY THIS EVENING. ISOLATED GUSTS AROUND 60
  MPH ARE EXPECTED NEAR LAKE PALMDALE.

* IMPACTS...GUSTY WINDS WITH AREAS OF BLOWING DUST AND LOW
  VISIBILITY MAY CREATE HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

KITTELL
605 
WWUS76 KLOX 080309
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
809 PM PDT TUE APR 7 2015


CAZ053-054-059-080415-
/O.CAN.KLOX.WI.Y.0017.000000T0000Z-150408T0400Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE
809 PM PDT TUE APR 7 2015

...WIND ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELED
THE WIND ADVISORY.

LOCAL WIND GUSTS BETWEEN 35 TO 40 MPH WILL CONTINUE THROUGH LATE
THIS EVENING...OTHERWISE WINDS WILL CONTINUE TO DIMINISH ACROSS
THE AREA. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 6, 8:30 PM PDT, 12 minutes earlier.

Area forecast discussion, Apr 6, 8:30 PM PDT, 12 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
830 PM PDT MON APR 6 2015

.SYNOPSIS...

A FRONTAL SYSTEM WILL BRING RAIN AND MOUNTAIN SNOW ALONG WITH GUSTY WINDS
TO THE REGION ON TUESDAY AND TUESDAY EVENING. SLIGHT WARMING IS
EXPECTED WEDNESDAY AND THURSDAY AS HIGH PRESSURE BRIEFLY RETURNS.

&&

.SHORT TERM (TONIGHT-THU)...
A COLD UPPER LEVEL LOW PRESSURE SYSTEM ORIGINATING IN THE GULF OF
ALASKA IS NOW CENTERED OFF THE NORTHERN CALIFORNIA/OREGON COAST. THE
LEADING EDGE OF RAINFALL WITH THE ASSOCIATED FRONTAL SYSTEM IS CURRENTLY
FOCUSED ACROSS NORTHERN CALIFORNIA. THIS FRONT IS EXPECTED TO HOLD TOGETHER
AS IT SWEEPS THROUGH OUR FORECAST AREA ON TUESDAY AND TUESDAY
EVENING. INITIALLY...SOME LIGHT SHOWERS MAY BREAK OUT ACROSS SLO/SBA
COUNTIES LATE TONIGHT IN ADVANCE OF THE MAIN FRONT. HOWEVER...MOST
OF THE STEADY RAINFALL IS EXPECTED TO OCCUR FOR SLO/SBA COUNTIES
MID MORNING TUESDAY THROUGH THE MID AFTERNOON HOURS. FOR
VENTURA COUNTY...THE FOCUS OF RAIN IS EXPECTED TO OCCUR MID TO LATE
AFTERNOON...EVENTUALLY SWEEPING INTO THE LA BASIN LATE AFTERNOON
INTO EARLY EVENING. MOST AREAS ARE ONLY EXPECTED TO SSE A FEW HOURS
OF STEADY RAINFALL WITH THIS SYSTEM AS THE FRONT PROGRESSES THROUGH
THE FORECAST AREA STEADILY.

MODEL CROSS SECTIONS CONTINUE TO SHOW BEST DYANAMICS WITH THIS SYSTEM
TO BE FOCUSED ACROSS SLO COUNTY...WHERE THERE COULD BE MODERATE TO LOCALLY
HEAVY RAINFALL. IN ADDITION...LOW LEVEL SOUTHWEST FLOW OF 30 TO 40 KNOTS
WILL PROVIDE SOME OROGRAPHIC ENHANCEMENT OF RAINFALL FOR THE FOOTHILLS
OF NORTHERN SLO COUNTY...ESPECIALLY NEAR HEARST CASTLE AND ROCKY
BUTTE. IN EVENING UPDATE...HAVE TRIMMED BACK A BIT ON SLIGHT CHANCE
OF THUNDERSTORM COVERAGE...KEEPING IT FOCUSED ACROSS AREAS NORTH OF
POINT CONCEPTION...WHERE THERE IS BETTER COLD AIR ALOFT AND MARGINAL
INSTABILITY/CAPE VALUES. THE BEST PROBABILITY OF SOME LOCALLY HEAVY
RAINFALL WILL LIKELY OCCUR ACROSS SLO COUNTY ON TUESDAY
MORNING...ESPECIALLY IF ANY THUNDERSTORMS DEVELOP. ONCE THE STORM
REACHES VENTURA AND LOS ANGELES COUNTIES...RAINFALL INTENSITIES ARE
EXPECTED TO BE LIGHT TO MODERATE IN NATURE. EARLIER PROJECTIONS ON
RAIN AND SNOW AMOUNTS STILL LOOK ON TRACK. ONLY OTHER CHANGE ON
EVENING UPDATE IS THE ISSUANCE OF WIND ADVISORIES FOR THE MOUNTAINS
AND ANTELOPE VALLEY. THESE AREAS WILL GENERALLY SEE SOUTHWEST WINDS
GUSTING BETWEEN 40 AND 50 MPH...BUT SOME LOCATIONS IN THE LA COUNTY
MOUNTAINS AND FOOTHILLS OF THE ANTELOPE VALLEY COULD SEE SOME
ISOLATED GUSTS OVER 50 MPH.

*** FROM PREVIOUS DISCUSSION ***

PRELIMINARY RAINFALL TOTALS FOR SLO/SBA COUNTIES WILL BE BETWEEN A
HALF INCH TO NEAR AN INCH...WHILE VENTURA AND LA COUNTIES WILL SEE
LOWER AMOUNTS BETWEEN A QUARTER AND A HALF OF AN INCH...WITH LOCALLY
HIGHER AMOUNTS IN THE SAN GABRIEL MOUNTAINS. THE SNOW LEVEL WILL
DROP TO AROUND 5000 FT ON TUESDAY...BUT LOWER TO AROUND 4500 FT WHEN
THE FRONT PUSHES THROUGH. THERE WILL NOT BE MUCH PRECIP BEHIND THE
FRONT SO NOT ANTICIPATING ANY MAJOR TRAVEL ISSUES THROUGH THE I-5
CORRIDOR TUESDAY AFTERNOON THROUGH THE OVERNIGHT HOURS. THERE COULD
BE A FEW SNOW FLURRIES HOWEVER.  IT WILL CONTINUE TO BE QUITE COOL
TUESDAY WITH HIGHS GENERALLY IN THE UPPER 50S FOR THE INTERIOR TO
LOWER 60S FOR COAST AND VALLEYS...WITH MUCH COLDER CONDITIONS IN THE
MOUNTAINS.

BY WEDNESDAY MORNING...THE STORM SYSTEM WILL HAVE MOVED QUICKLY EAST
AND WEAKENED. THERE WILL LIKELY BE SOME LINGERING LOW LEVEL MOISTURE
HANGING ON AROUND THE MOUNTAINS GIVING SOME FAIR WEATHER CUMULUS
CLOUDS ACROSS THE AREA.  THERE WILL BE A GRADUAL WARM UP ON
WEDNESDAY AS AN UPPER RIDGE AXIS BUILDS IN BRIEFLY AHEAD OF ANOTHER
UPPER TROUGH TO THE NW.

THURSDAY SHOULD CONTINUE THE WARMING TREND WITH HIGH TEMPS
REBOUNDING INTO THE LOWER 70S AND WEAK OFFSHORE FLOW.

.LONG TERM (FRI-MON)...ANOTHER LOW APPROACHING THE AREA HAS A VERY
SLIGHT CHANCE OF BRINGING US SOME MORE RAIN ON FRIDAY NIGHT.  IT IS
A CUTOFF SYSTEM...WHICH THE MODELS SOMETIMES STRUGGLE WITH.
PROBABILISTIC FORECASTS HAVE ABOUT A 20 PERCENT CHANCE OF MEASURABLE
RAIN REACHING US BUT SO FAR ALL OF THE DETERMINISTIC MODELS ARE
KEEPING US DRY.  KEEPING THE POPS SILENT FOR NOW AND WILL CONTINUE
TO MONITOR THIS NEXT SYSTEM.

THE WEEKEND WILL WARM BACK INTO THE MID 70S WITH MOSTLY SUNNY
SKIES.  WINDS WILL PICK UP A BIT...ESPECIALLY OFFSHORE.

&&

.AVIATION...06/2350Z.

NO MARINE LAYER PRESENT. HIGH CONFIDENCE IN VFR CONDITIONS THROUGH
THIS EVENING...EXCEPT FOR A 20 PERCENT CHANCE OF A RANDOM HOUR
BKN030 OBSERVATION AT KBUR OR KVNY. GUSTY ONSHORE WINDS WILL
CONTINUE INTO THE EVENING HOURS.

A COLD FRONT WILL MOVE THROUGH THE AREA ON TUESDAY...BRINGING 3 TO 6
HOURS OF STEADY LIGHT TO MODERATE RAIN WITH OVC015-025 CONDITIONS.
-SHRA WITH BKN030-040 POSSIBLE BEFORE THE FRONTAL PASSAGE.

KLAX...HIGH CONFIDENCE IN VFR CONDITIONS THROUGH THIS EVENING. GUSTY
WEST WINDS INTO THE EVENING HOURS SIMILAR TO YESTERDAY. EAST TO
SOUTHEAST WINDS EXPECTED 13-20Z MOSTLY 8 KT OR LESS...HOWEVER A 20
PERCENT CHANCE OF A BRIEF 10 KT WIND AFTER 15Z. A COLD FRONT WITH
AROUND 3 HOURS OF STEADY RAIN AND OVC015-025 EXPECTED ON TUESDAY
SOMETIME BETWEEN 22 AND 02Z...AND BKN030-40 WITH A 30 PERCENT CHANCE
OF SHOWERS FROM 18Z TO THE ARRIVAL OF THE FRONT.

KBUR...HIGH CONFIDENCE IN VFR CONDITIONS THROUGH THIS EVENING.
BREEZY SOUTH WINDS WINDS SIMILAR TO YESTERDAY EXPECTED. A COLD FRONT
WITH AROUND 3 HOURS OF STEADY RAIN AND OVC015-025 EXPECTED ON
TUESDAY SOMETIME BETWEEN 22 AND 02Z...AND BKN020-30 WITH A 30
PERCENT CHANCE OF SHOWERS FROM 18Z TO THE ARRIVAL OF THE FRONT.

&&

.MARINE...06/900 PM.
MODERATE CONFIDENCE IN MARGINAL SMALL CRAFT SOUTHERLY WINDS OVER
PORTIONS OF THE OUTER WATERS THROUGH LATE TUESDAY MORNING...AHEAD OF
A COLD FRONT APPROACHING FROM THE NORTH. STEEP SEAS WILL CONTINUE
OVER THE WATERS SOUTH OR POINT CONCEPTION...INCLUDING THE NEARSHORE
WATERS IN THE SANTA BARBARA CHANNEL. WINDS WILL SHIFT TO THE
NORTHWEST BEHIND THE FRONT. ALONG WITH THE FRONTAL PASSAGE...EXPECT
A FEW HOURS OF STEADY RAIN AND GUSTY SOUTHWEST WINDS. THERE WILL BE
A SLIGHT CHANCE OF THUNDERSTORMS FOR THE WATERS NORTH OF POINT
CONCEPTION TUESDAY MORNING. GUSTY NORTHWEST WINDS WILL FOLLOW
TUESDAY NIGHT AND WEDNESDAY WITH LIKELY SMALL CRAFT CONDITIONS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...GOMBERG/JLD
AVIATION/MARINE...GOMBERG/SMITH
SYNOPSIS...GOMBERG

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 6, 6:00 AM PDT, 14 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT MON APR 6 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-071300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT MON APR 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

THERE WILL BE A HIGH RIP CURRENT RISK THROUGH LATE TONIGHT MAINLY
DUE TO A LONG PERIOD SWELL FROM A STORM APPROACHING CALIFORNIA OVER
THE NEXT COUPLE OF DAYS.

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

A STORM SYSTEM WILL MOVE ACROSS THE ENTIRE FORECAST AREA BEGINNING
TUESDAY MORNING IN SAN LUIS OBISPO AND SANTA BARBARA COUNTIES...THEN
SPREAD SOUTH INTO VENTURA AND LOS ANGELES COUNTIES BY TUESDAY
AFTERNOON AND EVENING. THIS STORM SHOULD BRING LOCALIZED PONDING OF
LOW LYING STREETS AND HIGHWAYS DUE TO CLOGGED DRAINS. WET OIL
SLICKED ROADS DUE TO THE FIRST SIGNIFICANT RAINFALL IN A WHILE WILL
IMPACT MOTORISTS AS WELL. THE THREAT OF DEBRIS FLOWS OVER THE RECENT
BURN AREAS IS LOW...BUT SHOULD BE MONITORED AS WE APPROACH THIS
EVENT. THIS STORM SYSTEM WILL BE COLD ENOUGH TO DROP SNOW LEVELS TO
AROUND 5000 FT...LOCALLY DOWN TO 4500 FT BY TUESDAY EVENING. NOT
ANTICIPATING ANY TRAVEL ISSUES ACROSS THE I-5 CORRIDOR..BUT A FEW
SNOW FLURRIES WONT BE OUT OF THE QUESTION. SNOW AMOUNTS SHOULD BE
BETWEEN 2-4 INCHES ABOVE 5,500 TO 6,000 FT. EXPECT DRIER CONDITIONS
BY WEDNESDAY MORNING.

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CK

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.